MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL HEDSTROEM M-ACCESS 21MM 020; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL HEDSTROEM M-ACCESS 21MM 020; FILE, PULP CANAL, ENDODONTIC
Catalog Number A16MA02102012
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
In this event it is reported that a hedstroem m-access 21mm 020 file broke during use.The outcome of this event is unknown as of this mdr.Further information requested.
 
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21cfr part 803.
 
Additional Manufacturer Narrative
The investigation results for this complaint are: involved product that broke during use was not returned and cannot be analyzed.Moreover, no unused file is available for evaluation.Nothing unusual to report was found during dhr review (batch #1747352).Root causes are not identified.We will track this kind of event and monitor the trend.Potential root causes may be incorrect technique (hand used file - technique no more verifiable to date), overuse (number of uses not communicated), excessive wear, patient condition and behavior during treatment or material issue (no analysis of the broken fragments possible).In addition, there are further circumstances on the conditions in dentistry (used disinfectants, training/knowledge status), or any other environmental conditions, which are unknown to us and may also have an impact on the reported failure mode.
 
Additional Manufacturer Narrative
We received the following information regarding this complaint 1.The patient was not injured.2.The broken parts was not removed.3.There is no follow-up treatment, and the customer has provided feedback that there is no need for further surgery for the patient.4.The usage frequency is about 20 times, and the specific usage frequency is unclear to the attending doctor.5.This consumable was not retained, will not return.This is a follow up report for this additional information.This is to correct and remove the codes that were initially reported - removing codes for: health effect - clinical code : 4580.Health effect - impact code : 4648.The correct codes for this complaint are: health effect - clinical code : 3165.Health effect - impact code : 2199.This is a follow up report to correct this code.

Brand Name
HEDSTROEM M-ACCESS 21MM 020
Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key23356734
Report Number8031010-2025-00189
Device Sequence Number15671421
Product Code EKS
UDI-Device IdentifierJ003A16MA021020121
UDI-PublicJ003A16MA021020121
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberA16MA02102012
Device Lot Number1747352
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date10/15/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date11/07/2025
11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown